Alert archive / Alaska / Small Craft Advisories in 2006

Small Craft Advisory 41, NWS Anchorage, AK

January 13, 2006

NWS Anchorage, AK issued this small craft advisory at Jan 13, 2006, 11:00 PM AKST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2006, 11:00 PM AKST (08:00 UTC)
Expired
Jan 15, 2006, 11:00 AM AKST
In force
36 hr
Issued by
NWS Anchorage, AK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 12:00 PM AKST, 11 hours earlier.

Area forecast discussion, Jan 13, 12:00 PM AKST, 11 hours before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 PM AST FRI JAN 13 2006

.DISCUSSION...
MODELS ARE IN GOOD AGREEMENT OVER THE WEST DOMAIN THROUGH MONDAY.
OVER THE EASTERN DOMAIN, THE MODELS ARE FAIRLY SIMILAR THROUGH
SATURDAY AFTERNOON BUT IT APPEARS THAT THE GFS HANDLES THE FRONT
APPROACHING THE GULF OF ALASKA BETTER THAN THE ETA MODEL.

UPPER AIR. THE UPPER RIDGE OVER WESTERN ALASKA WILL MOVE INTO THE
GULF OF ALASKA SATURDAY AND WILL CONTINUE TO MOVE EAST INTO SOUTHEAST
ALASKA SUNDAY. THE UPPER TROUGH OVER NORTHWEST ALASKA WILL STRETCH
EASTWARD OVER THE CENTRAL PART OF THE STATE THROUGH THE WEEKEND.

CURRENT SATELLITE IMAGERY SHOWS A WEATHER FRONT MOVING THROUGH THE
PRIBILOFS AND UNIMAK ISLAND.

AT THE SURFACE...A RIDGE OF HIGH PRESSURE WILL PERSIST OVER NORTHERN
ALASKA AND A SERIES OF LOW PRESSURE CENTERS EXTENDS FROM THE AREA
SOUTH OF THE ALEUTIANS TO THE GULF OF ALASKA SUNDAY AND MONDAY.

OVER THE EASTERN DOMAIN...THE DRY AIR MASS OVER SOUTH CENTRAL ALASKA
WILL REMAIN THROUGH MOST OF THE WEEKEND. THERE WILL BE INCREASING
CLOUDS LATE SUNDAY AND SOME SNOW MONDAY AS A LOW PRESSURE SYSTEM
ENTERS THE GULF. AREAS OF FOG WILL BE AN PROBLEM MAINLY OVER THE
MATANUSKA VALLEY, ANCHORAGE BOWL, ALONG THE COOK INLET AND PRINCE
WILLIAM SOUND THROUGH THE WEEKEND DUE TO THE MOSTLY CLEAR SKIES AND
LIGHT WIND CONDITIONS. LOCALLY GUSTY WINDS MAY DEVELOP THROUGH THE
PASSES IN THE CHUGACH MOUNTAIN DUE HIGHER PRESSURE GRADIENTS ALONG
THE GULF COAST.

THE WESTERN DOMAIN...THE WEAKENING STORM SYSTEM OVER THE WESTERN
ALEUTIANS WILL REMAIN NEALY STATIONARY THROUGH TONIGHT THEN MOVE
SOUTHEAST AND DISSIPATE SOUTH OF ADAK SUNDAY. ANOTHER LOW WILL MOVE
SOUTH OF THE SUNDAY. NORTHEAST FLOW WILL DOMINATE THE BERING SEA
THROUGH MONDAY. COLD AIR MOVING DOWN THE WEST SIDE OF THE BERING SEA
WILL KEEP AN AREA OF STRONG WINDS OVER THE WESTERN ALEUTIANS THROUGH
SUNDAY. STRONG NORTHEAST WINDS WILL DEVELOP OVER THE CENTRAL AND
EASTERN ALEUTIANS SUNDAY AND MONDAY.

NORTHEAST FLOW OVER SOUTHWEST ALASKA WILL GRADUALLY CLEAR THE LOW
CLOUDS OUT FROM THE COASTAL SECTIONS. THE STRATUS LAYER TRAPPED IN
THE MOUNTAIN VALLEYS MAY PERSIST THROUGH THE WEEKEND.

BLIZZARD CONDITIONS OVER THE PRIBILOF ISLANDS WILL CONTINUE THROUGH
TONIGHT.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING FOR THE PRIBILOFS THROUGH TONIGHT.
MARINE...SEE MARINE FORECASTS.
FIRE WEATHER...NONE.

NM JAN 06

In the hours before

Special weather statement, Jan 13, 11:00 PM AKST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ANCHORAGE AK
400 AM AST SAT JAN 14 2006

AKZ121-141600

AUGUSTINE VOLCANO ERUPTED AGAIN AT 1213 AM THIS MORNING. RADAR
AND SATELLITE IMAGERY SHOWS PLUME WITH THIS LATEST ERUPTION MOVING
EAST SOUTHEAST OVER THE SOUTHERN KENAI PENINSULA AND THE BARREN
ISLANDS. AUGUSTINE VOLCANO HAS ENTERED A PERIOD OF REPETITIVE
EXPLOSIVE ERUPTIONS. IT IS EXPECTED THAT THE CURRENT SEQUENCE OF
EXPLOSIONS MAY CONTINUE FOR SEVERAL DAYS TO PERHAPS TWO TO THREE
WEEKS.

ADDITIONAL INFORMATION CAN BE FOUND AT WWW.VOLCANO.GOV

THIS STATEMENT WILL BE UPDATED AS MORE INFORMATION BECOMES AVAILABLE.

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 11:00 PM AKSTBrisk Wind AdvisoryAFC3 days
Jan 13, 11:00 PM AKSTGale WarningAFC48 hr
Jan 13, 11:00 PM AKSTGale WarningAFC60 hr
Jan 13, 11:00 PM AKSTStorm WarningAFC24 hr
Jan 14, 2:00 AM AKSTGale WarningAFC69 hr
Jan 14, 11:00 AM AKSTGale WarningAFC48 hr
Jan 14, 11:00 AM AKSTSmall Craft AdvisoryAFC12 hr
Jan 14, 11:00 AM AKSTSmall Craft AdvisoryAFC36 hr
Jan 14, 11:00 AM AKSTStorm WarningAFC24 hr
Jan 14, 11:00 AM AKSTHeavy Freezing Spray WarningAFC21 days
Jan 14, 11:00 AM AKSTHeavy Freezing Spray WarningAFC24 hr

Nearby

Small Craft Advisories in Alaska, 2006Every small craft advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.